MAUDE Adverse Event Report: MICROLINE SURGICAL INC. RENEW ENDOCUT SCISSORS TIP DISPOSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS

MICROLINE SURGICAL INC. RENEW ENDOCUT SCISSORS TIP DISPOSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS
Model Number 3142
Medical Device Problem Code Arcing (2583)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned, decontaminated and visually investigated.Upon visual inspection, this complaint has been confirmed.The returned tip was returned with a defective heat shrink.During investigation the tip was evaluated under 20x magnification.Evaluation of the front hub indicate that an unintended energization may have occur at that location.A small burn was noted on the center of the heat shrink.No other defects were noted on the device.The insulation of the heat shrink may have been compromised if the heat shrink came in contact with another device.For final inspection requirements, all devices are 100% inspected for damages and imperfections.It is not likely that the device left microline inc in this condition.This complaint is confirmed.The root cause cannot be determined because of the condition of the returned device.
 
Event or Problem Description
During the release of the gallbladder with the laparoscopic scissors, a spark appeared at the disposable tip, which burned the duodenum.The procedure and anesthesia time were extended for an unknown amount of time.

Brand Name
RENEW ENDOCUT SCISSORS TIP DISPOSABLE
Common Device Name
MANUAL DETACHABLE SURGICAL INSTRUMENTS
Manufacturer (Section D)
MICROLINE SURGICAL INC.
50 dunham road
suite 1500
beverly MA 01915
MDR Report Key7695753
Report Number1223422-2018-00020
Device Sequence Number13841568
Product Code GEI
UDI-Device Identifier00811099010005
UDI-Public00811099010005
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K962119
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2022
Device Model Number3142
Device Catalogue Number3142
Device Lot Number00138719
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2018
Initial Report FDA Received Date07/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;